MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC10
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil (swiftpac) confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, the pusher assembly was kinked and fractured, and the pull wire was retracted out of the distal tip of the pusher assembly.If the swiftpac is manipulated against resistance, damage such as a kink and subsequent fracture of the pusher assembly fracture may occur causing the embolization coil to detach from its pusher assembly.Evaluation of the returned non-penumbra microcatheter revealed ovalization on the catheter shaft.Based on the reported event, the root cause of this damage could not be determined; however, this damage on the non-penumbra microcatheter may have contributed to resistance during the procedure and likely caused the embolization coil to detach.Further evaluation revealed additional kinks along the length of the pusher assembly damage was incidental to the reported complaint.The kinks may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using a swiftpac coil (swiftpac), a non-penumbra coil, and a microcatheter.During the procedure, while advancing the first swiftpac coil through the microcatheter, the embolization coil became stuck inside the microcatheter and would not advance far enough into the patient to be visualized under fluoroscopy.The physician removed the pusher assembly of the swiftpac coil under the assumption that the embolization coil remained attached.The physician advanced a non-penumbra coil through the microcatheter; however, the same issue occurred, and the coil was removed.The physician then attempted to advance a new swiftpac coil, but the coil would not advance through the microcatheter.It was reported that the physician noticed the initial swiftpac coil had unintentionally detached and was stuck within the proximal end of the microcatheter preventing the second swiftpac coil from advancing through the microcatheter.As a result, the microcatheter containing the detached swiftpac coil was removed.The procedure was completed using a non-penumbra coil and a new microcatheter.There was no report of an adverse effect to the patient.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24282535
Report Number3005168196-2026-00042
Device Sequence Number8365637
Product Code HCG
UDI-Device Identifier00815948029545
UDI-Public00815948029545
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC10
Device Lot NumberF00019266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown